Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Anemia and heavy menses part 2
Jun 25, 2009

Thanx 4 answering my first question, it was really eye opening. My gynechologist's knowledge about HIV and treatment is as good as mine. Should i rather find another gyne who can liase with my HIV specialist?

Response from Dr. Frascino

Hi,

Your gynecologist should at least consult regularly with your HIV specialist regarding your anemia problem. Your HIV specialist should perform a complete medical evaluation for your anemia. Certainly heavy menstrual bleeding may be a contributing factor, but because you are "positively charged," you should have a thorough evaluation for all the other potential causes of HIV-associated anemia. Blood transfusions should be avoided if at all possible. If your gynecologist is not willing to work cooperatively with your HIV specialist, then a switch may be warranted.

Good luck.

Dr. Bob

Anemia and heavy menstruations Jun 19, 2009

My menses r extremely heavy and have been for quite a long time, i had a blood transfusion 2months ago and my hb changed from 7 to 10. I was afraid my hb will drop again so i went 2 gyne 4 a thorough check of what is causing the heavy menses and could not get an answer. He put me on cyklokapron tabs but they dont seem 2be helping much. I am also on iron suplements truvada and efivarenz and have been for over 2months. How can i keep my hb normal.

Response from Dr. Frascino

Hi,

There are a number of potential causes of anemia in the setting of HIV disease. In fact that is why we have an entire HIV expert forum dedicated to the topic. Check out the archives. Review the information related to causes of and treatment of HIV-associated anemia. Certainly heavy bleeding during your menstrual cycles could be a cause or contributing factor to your anemia. For that you should follow up with your gynecologist. Your HIV specialist should consult with your gynecologist to thoroughly evaluate this problem and develop a treatment plan. Blood transfusions are not the answer! They can be immunosuppressive and consequently should be avoided unless absolutely necessary.

Good luck.

Dr. Bob


Previous
Quality of life with fatigue
Next
CD4 count low what multi vitamins do you suggest

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement